Pennsylvania, 2006

Lightning Strike in Pennsylvania, July 21, 2006

July 21, 2006 · NWS PHI · 1 event in 1 county or zone

At 11:32 PM EDT on July 21st, a man walking in Reading, PA (Berks County) was struck by lightning. Reports indicate that lightning struck a nearby puddle then hit the man in the leg.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

At 11:32 PM EDT on July 21st, a man walking in Reading, PA (Berks County) was struck by lightning. Reports indicate that lightning struck a nearby puddle then hit the man in the leg. No details regarding the extent of the man's injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 21, 8:30 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 21, 8:30 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT FRI JUL 21 2006

.UPDATE...
ZONES WILL BE CLEANED TO LOWER POPS OVRNGT EXCEPT FOR THE SLIVER OF
OUR CENTRAL CWA WHERE FFWS ARE ISSUED AND MIGHT BE REQUIRED LOCNS
FARTHER E.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ060-061-067>071 FROM NOON SATURDAY TO
     MIDNIGHT SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ015>019 FROM NOON SATURDAY TO
     MIDNIGHT SUNDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 FROM NOON SATURDAY TO MIDNIGHT
     SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ008 FROM NOON SATURDAY TO MIDNIGHT
     SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 9 AM SUNDAY.
&&

TFG

PREV AFD *********************************************************

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
INITIAL ACTIVITY IN ADVANCE OF THE FRONT CURRENTLY IN PROGRESS. THE
FRONT WILL APPROACH AND THEN STALL ACROSS AREA WITH A WAVE FORMING
FOR SATURDAY. MODELS ARE ADVERTIZING DEEP MOISTURE...850 TD IN
EXCESS OF 16C...LOW LEVEL JET OF 50+ KTS AND PW OF OVER 2 INCHES
PROMPTED AN ISSUING OF A FLASH FLOOD WATCH FOR TOMOOROW. RAINFALL
TODAY OF UP TO 1 INCH WITH LOCALLY HIGHER AMOUNTS SETTING STAGE FOR
TOMORROWS HEAVIER RAINFALL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

AFTER A WET WEEKEND, THINGS WILL BEGIN TO DRY OUT EARLY NEXT WEEK AS
UPPER TROF FLATTENS OUT AND LIFTS NORTHEAST. A WEST TO NORTHWEST
SURFACE FLOW WILL GIVE A BREAK IN THE HIGH HUMIDITY. BY MID WEEK THE
RETURN FLOW AROUND THE BERMUDA HIGH SETS UP AS HUMIDITY RETURNS
ALONG WITH SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...
ITLL BE A PICN CHOOSE THE RIGHT TIME FOR VFR FLYING NEXT COUPLE OF
DAYS. SKIES ARE A BIT HAZY WITH SOME CLOUD OVER AND DEW POINTS IN
THE 70S. AS A RESULT, SHOWERS AND TSTMS TAKING FULL ADVANTAGE OF THE
INSTABILITY TODAY AND ALREADY TSTMS ARE DEVELOPING OVER A WIDE AREA.
SOME PRETTY DECENT CELLS NEAR SANDY HOOK AND WILMINGTON AND SUSSEX
CO NJ. CELL MOTION IS FROM THE SW AT ONLY 7 KNOTS. EXPECT CONDITIONS
TO BRIEFLY BECOME MVFR/IFR IN HEAVIER SHOWERS AND LATER TONIGHT WITH
SOME FOG. TOMORROW SHOULD BE CARBON COPY OF THE WEATHER TODAY. SW
FLOW WILL PREVAIL AT THE SURFACE.

&&

.MARINE...
WELL START FROM THE BEACH WHERE THE WAVES ARE 3 AT AVALON AND 2.5
AT BRANT BEACH LBI. FARTHER OFFSHORE WAVE ARE 4 FT AT 44009 WITH A
SW WIND OF 19 KTS. THE MAJOR PLAYER FOR WINDS AND SEAS WILL BE THE
LOCATION OF THE HUGE WESTERN ATLANTIC HIGH WHICH WILL PERSIST INTO
SUNDAY. THE HIGH ALONE WOULD NOT BE MUCH OF A PROBLEM BUT WITH A COLD
FRONT PUSHING SOUTHEAST TOWARD THE COAST, THE GRADIENT IS GOING TO
TIGHTEN SIGNIFICANTLY. SLOW TREND IN SEAS AND WIND THIS EVENING BUT
A RAPID INCREASE IN WINDS AND SEAS SATURDAY INTO SATURDAY NIGHT. THE
LOW MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY AND THE WINDS
EVENTUALLY RELAX HEADING INTO MONDAY. SMALL CRAFT ADVISORY
ADVISORIES WILL BE UP FOR A GOOD PART OF THE TIME THROUGH THE
WEEKEND.

RIP CURRENT RISK REMAINS MODERATE AND MAY CONTINUE AT LEAST MODERATE
FOR PART OF SATURDAY. REMEMBER TO SWIM ONLY WHERE LIFEGUARDS ARE
PRESENT, NEVER ALONE OR AT NIGHT.

WATER TEMPERATURES HAVE RISEN SIGNIFICANTLY LAST WEEK. POINT
PLEASANT WENT FROM 63 TO 74. AVALON WENT FROM 61 TO 75 IN TWO DAYS.

&&

.HYDROLOGY...
ANOTHER WET PATTERN BEGINNING AS A FRONTAL BOUNDARY APPROACHS AND
THEN STALLS OVER THE AREA. RAINFALL AMOUNTS FOR ROUND ONE WHICH
BEGAN TODAY INTO TONIGHT SHOULD AVERAGE A HALF TO ONE INCH
BASINWIDE...BUT WITH LOCALIZED AMOUNTS OF 3 TO 4 INCHES POSSIBLE.
THE NEXT ROUND MIGHT CONTAIN MORE WIDESPREAD PRECIPITATION WITH
GENERALLY 1 TO 2 INCH BASINWIDE WITH AMOUNTS IN EXCESS OF 4 INCHES
POSSIBLE. THE HEAVIEST RAIN HOPEFULLY WILL NOT FALL ON THE SAME
EXACT AREAS TWO DAYS IN A ROW. SMALL AND MID SIZED STREAMS WILL NEED
CLOSE MONITORING BUT MAIN STEM RIVERS SHOULD REMAIN WITHIN BANKS.
HAVE ISSUED A FLASH FLOOD WATCH FOR THIS.

&&

SHORT TERM/HYDROLOGY/LONG TERM...ZEV
AVIATION/MARINE...JE
Hazardous weather outlook, Jul 21, 3:18 AM EST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EDT FRI JUL 21 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-221000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
418 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING
ARE LIKELY ESPECIALLY THIS AFTERNOON AND EVENING.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE THUNDERSTORMS WITH MORE WIDESPREAD HEAVY RAIN IS LIKELY
SATURDAY AND SATURDAY NIGHT. IN ADDITION, THE STORM PREDICTION
CENTER HAS PLACED MOST OF THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON SATURDAY. A COMPREHENSIVE SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED UNDER WMO HEADER WWUS81.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED. PLEASE THOUGH REPORT ANY
SEVERE WEATHER OR FLOODING THAT OCCURS IN YOUR AREA.

TFG

In the hours before

Local storm report, Jul 21, 5:20 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        2 SSW DELANCO           40.02N 74.96W
07/21/2006                   BURLINGTON         NJ   BROADCAST MEDIA

            A HOME WAS STRUCK BY LIGHTNING IN DELRAN, SPARKING A FIRE
            AND DAMAGING THE HOME. NO INJURIES REPORTED.

0301 PM     LIGHTNING        5 NE PORTLAND           40.97N 75.03W
07/21/2006                   WARREN             NJ   EMERGENCY MNGR

            3 PEOPLE WERE REPORTEDLY STRUCK BY LIGHTNING ON
            EISENHOWER ROAD IN BLAIRSTOWN. THE EXTENT OF INJURIES ARE
            UNKNOWN.

0310 PM     TSTM WND GST     1 W MOUNT HOLLY         39.99N 74.81W
07/21/2006  E57.00 MPH       BURLINGTON         NJ   TRAINED SPOTTER

            A 57 MPH THUNDERSTORM WIND GUST WAS REPORTED IN
            WESTAMPTON.

0310 PM     TSTM WND DMG     2 SSW DELANCO           40.02N 74.96W
07/21/2006                   BURLINGTON         NJ   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN DELRAN.

0312 PM     HAIL             WILLINGBORO             40.03N 74.89W
07/21/2006  M0.75 INCH       BURLINGTON         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN WILLINGBORO.

0319 PM     FLASH FLOOD      CHARLESTOWN             39.58N 75.98W
07/21/2006                   CECIL              MD   EMERGENCY MNGR

            FLOODING OF STREAMS AND CREEKS. ROUTE 7 CLOSED DUE TO
            FLOODING. A HOUSE REPORTED TO BE SURROUNDED BY WATER ON
            BALTIMORE STREET WITH SOME DAMAGE TO THE HOME.

0328 PM     HEAVY RAIN       MOUNT HOLLY             39.99N 74.79W
07/21/2006  M1.20 INCH       BURLINGTON         NJ   OFFICIAL NWS OBS

            1.20 INCHES OF RAIN MEASURED IN 30 MINUTES AT THE
            NATIONAL WEATHER SERVICE OFFICE IN MOUNT HOLLY, NJ.

0328 PM     HEAVY RAIN       WILLINGBORO             40.03N 74.89W
07/21/2006  M1.51 INCH       BURLINGTON         NJ   TRAINED SPOTTER

            1.51 INCHES OF RAIN MEASURED IN 30 MINUTES IN
            WILLINGBORO.

0351 PM     TSTM WND GST     WRIGHTSTOWN             40.03N 74.63W
07/21/2006  M59.00 MPH       BURLINGTON         NJ   OFFICIAL NWS OBS

            A 59 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
            MCGUIRE AIR FORCE BASE.

0400 PM     TSTM WND DMG     PEMBERTON               39.97N 74.69W
07/21/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            SEVERAL LARGE TREE LIMBS DOWN NEAR PEMBERTON.

0400 PM     TSTM WND DMG     EDISON                  40.53N 74.37W
07/21/2006                   MIDDLESEX          NJ   EMERGENCY MNGR

            TREE KNOCKED DOWN IN EDISON, WITH POWER LINES DOWN ON
            ROUTE 130.

0410 PM     HAIL             PERTH AMBOY             40.52N 74.27W
07/21/2006  M0.50 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN PERTH AMBOY.

0410 PM     HAIL             OLD BRIDGE              40.39N 74.33W
07/21/2006  M0.50 INCH       MIDDLESEX          NJ   CO-OP OBSERVER

            DIME SIZE HAIL REPORTED IN OLD BRIDGE.

0427 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
07/21/2006                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN ALONG BIG OAK ROAD NEAR CENTERTON
            ROAD.

0503 PM     TSTM WND GST     MILLVILLE               39.39N 75.05W
07/21/2006  M56.00 MPH       CUMBERLAND         NJ   ASOS

            A 56 MPH WIND GUST WAS MEASURED AT THE MILLVILLE AIRPORT.

0505 PM     TSTM WND DMG     8 S MILLVILLE           39.27N 75.05W
07/21/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            TREE LIMBS KNOCKED DOWN WHICH BROUGHT DOWN POWER LINES IN
            NEWPORT, AND A THUNDERSTORM WIND GUST TO 48 MPH WAS
            REPORTED.

0610 PM     FLASH FLOOD      2 N SOMERVILLE          40.60N 74.61W
07/21/2006                   SOMERSET           NJ   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED IN THE BRIDGEWATER, WEST
            PLAINFIELD AND WARREN AREAS.

&&

GORSE
Special weather statement, Jul 21, 5:57 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT FRI JUL 21 2006

PAZ054-061-062-069-220030-
CARBON-LEHIGH-NORTHAMPTON-BUCKS-
INCLUDING THE CITIES OF...JIM THORPE...ALLENTOWN...BETHLEHEM...
EASTON...DOYLESTOWN
657 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORMS WILL EFFECT THE AREA...

AT 650 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS AROUND THE AREA, WITH ADDITIONAL STORMS APPROACHING
CARBON COUNTY. THESE STORMS WILL PRODUCE LOCALLY TORRENTIAL
RAINFALL AND GUSTY WINDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR WITH SOME OF THE THUNDERSTORMS. BE ON THE LOOKOUT FOR
LOCALIZED FLOODING OF ROADS IN ANY POOR DRAINAGE AREAS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR UPDATES AND
POSSIBLE WARNINGS.

GORSE
Local storm report, Jul 21, 7:25 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        2 SSW DELANCO           40.02N 74.96W
07/21/2006                   BURLINGTON         NJ   BROADCAST MEDIA

            A HOME WAS STRUCK BY LIGHTNING IN DELRAN, SPARKING A FIRE
            AND DAMAGING THE HOME. NO INJURIES REPORTED.

0301 PM     LIGHTNING        5 NE PORTLAND           40.97N 75.03W
07/21/2006                   WARREN             NJ   EMERGENCY MNGR

            3 PEOPLE WERE REPORTEDLY STRUCK BY LIGHTNING ON
            EISENHOWER ROAD IN BLAIRSTOWN. THE EXTENT OF INJURIES ARE
            UNKNOWN.

0310 PM     TSTM WND DMG     2 SSW DELANCO           40.02N 74.96W
07/21/2006                   BURLINGTON         NJ   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN DELRAN.

0310 PM     TSTM WND GST     1 W MOUNT HOLLY         39.99N 74.81W
07/21/2006  E57.00 MPH       BURLINGTON         NJ   TRAINED SPOTTER

            A 57 MPH THUNDERSTORM WIND GUST WAS REPORTED IN
            WESTAMPTON.

0312 PM     HAIL             WILLINGBORO             40.03N 74.89W
07/21/2006  M0.75 INCH       BURLINGTON         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN WILLINGBORO.

0319 PM     FLASH FLOOD      CHARLESTOWN             39.58N 75.98W
07/21/2006                   CECIL              MD   EMERGENCY MNGR

            FLOODING OF STREAMS AND CREEKS. ROUTE 7 CLOSED DUE TO
            FLOODING. A HOUSE REPORTED TO BE SURROUNDED BY WATER ON
            BALTIMORE STREET WITH SOME DAMAGE TO THE HOME.

0328 PM     HEAVY RAIN       MOUNT HOLLY             39.99N 74.79W
07/21/2006  M1.20 INCH       BURLINGTON         NJ   OFFICIAL NWS OBS

            1.20 INCHES OF RAIN MEASURED IN 30 MINUTES AT THE
            NATIONAL WEATHER SERVICE OFFICE IN MOUNT HOLLY, NJ.

0328 PM     HEAVY RAIN       WILLINGBORO             40.03N 74.89W
07/21/2006  M1.51 INCH       BURLINGTON         NJ   TRAINED SPOTTER

            1.51 INCHES OF RAIN MEASURED IN 30 MINUTES IN
            WILLINGBORO.

0351 PM     TSTM WND GST     WRIGHTSTOWN             40.03N 74.63W
07/21/2006  M59.00 MPH       BURLINGTON         NJ   OFFICIAL NWS OBS

            A 59 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
            MCGUIRE AIR FORCE BASE.

0400 PM     TSTM WND DMG     EDISON                  40.53N 74.37W
07/21/2006                   MIDDLESEX          NJ   EMERGENCY MNGR

            TREE KNOCKED DOWN IN EDISON, WITH POWER LINES DOWN ON
            ROUTE 130.

0400 PM     TSTM WND DMG     PEMBERTON               39.97N 74.69W
07/21/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            SEVERAL LARGE TREE LIMBS DOWN NEAR PEMBERTON.

0410 PM     HAIL             OLD BRIDGE              40.39N 74.33W
07/21/2006  M0.50 INCH       MIDDLESEX          NJ   CO-OP OBSERVER

            DIME SIZE HAIL REPORTED IN OLD BRIDGE.

0410 PM     HAIL             PERTH AMBOY             40.52N 74.27W
07/21/2006  M0.50 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN PERTH AMBOY.

0427 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
07/21/2006                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN ALONG BIG OAK ROAD NEAR CENTERTON
            ROAD.

0503 PM     TSTM WND GST     MILLVILLE               39.39N 75.05W
07/21/2006  M56.00 MPH       CUMBERLAND         NJ   ASOS

            A 56 MPH WIND GUST WAS MEASURED AT THE MILLVILLE AIRPORT.

0505 PM     TSTM WND DMG     8 S MILLVILLE           39.27N 75.05W
07/21/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            TREE LIMBS KNOCKED DOWN WHICH BROUGHT DOWN POWER LINES IN
            NEWPORT, AND A THUNDERSTORM WIND GUST TO 48 MPH WAS
            REPORTED.

0610 PM     FLASH FLOOD      2 N SOMERVILLE          40.60N 74.61W
07/21/2006                   SOMERSET           NJ   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED IN THE BRIDGEWATER, WEST
            PLAINFIELD AND WARREN AREAS.

0655 PM     FLASH FLOOD      METUCHEN                40.54N 74.36W
07/21/2006                   MIDDLESEX          NJ   TRAINED SPOTTER

            SOME CARS STUCK UNDER OVERPASSES DUE TO FLOODING IN
            METUCHEN. 1.40 INCHES OF RAIN MEASURED IN 40 MINUTES.

0715 PM     TSTM WND DMG     DUBLIN                  40.37N 75.20W
07/21/2006                   BUCKS              PA   FIRE DEPT/RESCUE

            NUMEROUS POWER LINES WERE REPORTED DOWN NEAR THE
            TOWNSHIPS OF TINICUM AND PLUMSTEAD.

0720 PM     TSTM WND DMG     STOCKTON                40.41N 74.98W
07/21/2006                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN DELAWARE TOWNSHIP.

0735 PM     FLASH FLOOD      EDISON                  40.53N 74.37W
07/21/2006                   MIDDLESEX          NJ   TRAINED SPOTTER

            FLOODING REPORTED ALONG ROUTE 514 IN EDISON.

&&

GORSE

The radar

The Philadelphia radar (KDIX), 139 km away, was scanning. The volume nearest the first event began at 03:34 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Berks

When
July 21, 10:32 PM EST
Where
Berks County, Reading
Injuries
1 direct, 0 indirect
Reported by
EMERGENCY MANAGER
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522929.